Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 395, NWS Tulsa, OK

July 3, 2017Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 3, 2017, 9:39 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2017, 9:39 PM CDT (02:39 UTC)
Expired
Jul 3, 2017, 10:30 PM CDT
In force
51 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Osage County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 10:07 PM CDTTSTM WND GST 70Cleveland, OKTIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 8:39 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2017-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2711 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2017-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2711 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1254 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
1.7
Supercell composite
17.0

Open this sounding in Storm Lab

The text

As transmitted.

784 
WUUS54 KTSA 040239
SVRTSA
OKC113-117-040330-
/O.NEW.KTSA.SV.W.0395.170704T0239Z-170704T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
939 PM CDT MON JUL 3 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Osage County in northeastern Oklahoma...
  Pawnee County in northeastern Oklahoma...

* Until 1030 PM CDT

* At 939 PM CDT, severe thunderstorms were located along a line
  extending from 3 miles north of Burbank to 7 miles southeast of
  Fairfax to 4 miles west of Maramec, moving east at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Northwestern Tulsa...             Bartlesville...
  Sand Springs...                   Pawhuska...
  Pawnee...                         Skiatook...
  Hominy...                         Cleveland...
  Fairfax...                        Barnsdall...
  Sperry...                         Shidler...
  Wynona...                         Jennings...
  Ralston...                        Avant...
  Westport...                       Osage...
  Burbank...                        Hallett...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9600 3616 9600 3616 9682 3624 9682
      3625 9685 3651 9675 3677 9679 3678 9675
      3700 9675
TIME...MOT...LOC 0239Z 270DEG 45KT 3675 9673 3653 9659 3625 9676 

HAIL...1.00IN
WIND...60MPH
 
$$

Lacy
2 follow-up statements
796 
WWUS54 KTSA 040301
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1001 PM CDT MON JUL 3 2017

OKC113-117-040330-
/O.CON.KTSA.SV.W.0395.000000T0000Z-170704T0330Z/
Osage OK-Pawnee OK-
1001 PM CDT MON JUL 3 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN OSAGE AND PAWNEE COUNTIES...

At 1001 PM CDT, severe thunderstorms were located along a line
extending from 2 miles south of Wynona to 3 miles southwest of Hominy
to near Maramec, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Northwestern Tulsa...             Sand Springs...
Pawhuska...                       Pawnee...
Skiatook...                       Hominy...
Cleveland...                      Fairfax...
Barnsdall...                      Sperry...
Wynona...                         Jennings...
Ralston...                        Avant...
Westport...                       Osage...
Hallett...                        Blackburn...
Terlton...                        Maramec...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3671 9600 3616 9600 3616 9682 3624 9682
      3625 9685 3651 9675 3665 9665 3670 9651
      3677 9627
TIME...MOT...LOC 0301Z 257DEG 15KT 3651 9633 3638 9643 3625 9666 

HAIL...1.00IN
WIND...60MPH
 
$$

Lacy
296 
WWUS54 KTSA 040310
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1010 PM CDT MON JUL 3 2017

OKC113-117-040330-
/O.CON.KTSA.SV.W.0395.000000T0000Z-170704T0330Z/
Osage OK-Pawnee OK-
1010 PM CDT MON JUL 3 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN OSAGE AND SOUTHEASTERN PAWNEE COUNTIES...

At 1010 PM CDT, severe thunderstorms were located along a line
extending from 6 miles east of Hominy to 4 miles east of Terlton,
moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Sand Springs...                   Skiatook...
Hominy...                         Cleveland...
Jennings...                       Westport...
Osage...                          Hallett...
Blackburn...                      Terlton...
Maramec...                        Walnut Creek State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3634 9601 3616 9611 3616 9682 3624 9682
      3625 9685 3634 9675 3647 9658 3646 9642
      3645 9631
TIME...MOT...LOC 0310Z 276DEG 30KT 3639 9629 3621 9641 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 9:09 PM CDT, 30 minutes earlier.

Area forecast discussion, Jul 3, 9:09 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
909 PM CDT Mon Jul 3 2017

...UPDATE...

.DISCUSSION...
Leading edge of the developing MCS currently pushing east and
southeast into Osage/Pawnee counties in Northeast Oklahoma this
evening. In response...severe thunderstorm watch has been issued
to cover the majority of Eastern Oklahoma through 08z tonight.
Within this complex...strong to severe wind gusts along with high
rain rates have been observed. Scattered storms out ahead of the
MCS have already produced some heavy rainfall across parts of
Northeast Oklahoma and with additional rainfall moving into the
CWA...areas of flashing flooding could become a concern.

The MCS is expected to push into Northwest Arkansas in the 07-09z
time frame. Latest short-term model solutions try to weaken the
main convective line some as it enters into Northwest Arkansas.
Though...gusty to strong winds and periods of heavy rainfall will
be possible into the early morning hours Tuesday as the main MCV
moves through the CWA.

For the evening update...have increased pops to account for
current thinking on timing as the MCS moves across the CWA. Also
have increased QPF for tonight as reports of in the 1-2" range
have been observed across Northwest Oklahoma. For the rest of
tonights forecast...made a few tweaks to account for current
trends and observations.

Forecast already sent with the issuing of the watch.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  86  68  88 /  80  60  40  40
FSM   72  86  71  89 /  80  70  60  50
MLC   72  87  70  86 /  80  50  50  40
BVO   70  85  66  88 /  80  60  30  30
FYV   67  81  67  84 /  80  60  60  50
BYV   68  81  68  82 /  80  60  60  50
MKO   71  82  67  86 /  80  60  50  40
MIO   70  83  68  86 /  80  60  50  40
F10   70  85  69  86 /  80  60  50  40
HHW   72  87  73  90 /  80  30  50  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...20
AVIATION.....30
Hazardous weather outlook, Jul 3, 9:28 PM CDT, 11 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
928 PM CDT Mon Jul 3 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
928 PM CDT Mon Jul 3 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated Eastern Oklahoma. Limited Northwest Arkansas.
 	ONSET...Ongoing Eastern Oklahoma. After 1 AM Northwest Arkansas.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
A large thunderstorm complex entering into Eastern Oklahoma late
this evening will continue to spread across the region into the
overnight hours and push into Northwest Arkansas late tonight.
Damaging winds in the 60 to 70 mile per hour range will be the
primary threat along with a lesser threat of hail possible with
this complex. The greater severe potential continues to be across
much of Eastern Oklahoma into the overnight hours with limited
severe potentials across Northwest Arkansas late tonight.

Also...periods of heavy rainfall will spread across the region
during the night with rain rates of around one inch per hour and
greater at times. This additional heavy rainfall on top of recent
rains will again increase the potential for flash flooding.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY AND FRIDAY...No Hazards.
SATURDAY AND SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorms may be ongoing early Tuesday as a large storm
complex is likely to be moving across the region. Instability
across the region will allow for a continued severe potential
Tuesday. The unsettled weather pattern will continue with
thunderstorm chances Wednesday...however the trend will be for
drier and warmer weather for late week. The next cold front is
forecast to move into the region over the weekend with a chance of
thunderstorms returning.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 3, 7:33 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
733 PM CDT MON JUL 3 2017

OKZ054-059-040100-
Osage OK-Pawnee OK-
733 PM CDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND CENTRAL
PAWNEE COUNTIES UNTIL 800 PM CDT...

At 732 PM CDT, a cluster of strong thunderstorms was centered 4
miles northwest of Hominy, moving northeast at 30 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Pawhuska...                       Hominy...
Cleveland...                      Barnsdall...
Wynona...                         Osage...
Blackburn...                      Pershing...
Nelagoney...                      Tallant...

LAT...LON 3625 9632 3640 9668 3679 9648 3664 9602
TIME...MOT...LOC 0032Z 208DEG 25KT 3647 9643

Lacy
Special weather statement, Jul 3, 7:42 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
742 PM CDT MON JUL 3 2017

OKZ054-040115-
Osage OK-
742 PM CDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE COUNTY UNTIL 815 PM
CDT...

At 742 PM CDT, a strong thunderstorm was located near Fairfax, moving
northeast at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Fairfax...                        Burbank...

LAT...LON 3654 9670 3665 9679 3683 9655 3659 9638
TIME...MOT...LOC 0042Z 240DEG 14KT 3661 9670

Lacy
Special weather statement, Jul 3, 8:03 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
803 PM CDT MON JUL 3 2017

OKZ054-040130-
Osage OK-
803 PM CDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OSAGE COUNTY UNTIL 830 PM
CDT...

At 803 PM CDT, strong thunderstorms were located along a line
extending from 7 miles northwest of Wynona to 9 miles north of
Cleveland to 3 miles southeast of Hominy. Movement was east at 15
mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations in or near the path include...
Pawhuska...                       Skiatook...
Hominy...                         Wynona...
Nelagoney...                      Pershing...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3684 9621 3653 9620 3636 9601 3633 9635
      3642 9653 3665 9656
TIME...MOT...LOC 0103Z 253DEG 13KT 3659 9645 3644 9645 3640 9635

Lacy
Local storm report, Jul 3, 8:11 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
811 PM CDT MON JUL 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             HOMINY                  36.41N 96.39W
07/03/2017  E1.00 INCH       OSAGE              OK   EMERGENCY MNGR

            PENNY TO QUARTER SIZE HAIL.

&&

AEJ
Special weather statement, Jul 3, 8:30 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
830 PM CDT MON JUL 3 2017

OKZ054-040200-
Osage OK-
830 PM CDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE COUNTY UNTIL 900 PM
CDT...

At 829 PM CDT, strong thunderstorms were located along a line
extending from 4 miles north of Fairfax to 10 miles northeast of
Ralston. Movement was northeast at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms. Locally heavy rainfall is also expected with these
storms.

Locations in or near the path include...
Pawhuska...                       Fairfax...
Shidler...                        Burbank...
Pershing...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3682 9664 3661 9623 3649 9656 3663 9682
TIME...MOT...LOC 0129Z 233DEG 7KT 3663 9668 3658 9657

Lacy
Local storm report, Jul 3, 9:38 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
938 PM CDT MON JUL 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     FLASH FLOOD      HOMINY                  36.41N 96.39W
07/03/2017                   OSAGE              OK   BROADCAST MEDIA

&&

AEJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:33 PM CDTSpecial Weather StatementTSAOsage27 min
Jul 3, 7:42 PM CDTSpecial Weather StatementTSAOsage33 min
Jul 3, 8:03 PM CDTSpecial Weather StatementTSAOsage27 min
Jul 3, 8:13 PM CDTAreal Flood AdvisoryTSAOsage3 hr
Jul 3, 8:27 PM CDTFlash Flood WarningTSAOsage8 hr
Jul 3, 8:30 PM CDTSpecial Weather StatementTSAOsage30 min
Jul 3, 8:51 PM CDTFlash Flood WarningTSAOsage8 hr
Jul 3, 8:55 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee65 min
Jul 3, 9:23 PM CDTAreal Flood AdvisoryTSACherokee3 hr
Jul 3, 10:14 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee, Tulsa61 min
Jul 3, 10:28 PM CDTSpecial Weather StatementTSATulsa47 min
Jul 3, 10:38 PM CDTSevere Thunderstorm WarningTSAOkfuskee67 min
Jul 3, 10:59 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
Jul 3, 11:09 PM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee, Tulsa, Wagoner4 hr
Jul 3, 11:09 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee, Tulsa51 min
Jul 3, 11:37 PM CDTTornado WarningTSAOkmulgee18 min
Jul 3, 11:49 PM CDTTornado WarningTSAMuskogee, Okmulgee, Wagoner26 min
Jul 4, 12:02 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee, Wagoner28 min
Jul 4, 12:04 AM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Okmulgee, Wagoner41 min
Jul 4, 12:46 AM CDTSpecial Weather StatementTSAMuskogee, Pittsburg59 min
Jul 4, 1:24 AM CDTSpecial Weather StatementTSAHaskell, Sequoyah66 min
Jul 4, 1:29 AM CDTSpecial Weather StatementTSALatimer, Pushmataha61 min
Jul 4, 3:36 AM CDTSpecial Weather StatementTSALatimer, Pushmataha39 min
Jul 4, 3:58 AM CDTSpecial Weather StatementTSALatimer32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.